Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jan 19, 2023, 6:05 PM EST for 7 counties in Ohio. It was in force for 55 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 19, 2023, 6:05 PM EST (23:05 UTC)
- Expired
- Jan 19, 2023, 7:00 PM EST
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Lorain County, OH, Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 14 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 6:05 PM EST | TSTM WND DMG | 5 N Polk, OH | TREE AND POWERLINES DOWN. |
| Jan 19, 6:10 PM EST | TSTM WND DMG | Ashland, OH | A FEW TREES AND LARGE LIMBS DOWN IN AND AROUND THE CITY OF ASHLAND. TIME ESTIMATED VIA RADAR. |
| Jan 19, 6:25 PM EST | TSTM WND DMG | 4 E Spencer, OH | TREE DOWNED ALONG RICHMOND RD IN CHATHAM TOWNSHIP. TIME ESTIMATED VIA RADAR. |
| Jan 19, 6:40 PM EST | TSTM WND DMG | 1 E Strongsville, OH | LIGHT POLE DOWN NEAR ROYALTON AND HOWE ROADS. REPORT OBTAINED VIA SOCIAL MEDIA. |
| Jan 19, 6:40 PM EST | TSTM WND GST 53 | 2 Wnw Brook Park, OH | KCLE ASOS REPORTED 46 KNOTS. |
| Jan 19, 6:48 PM EST | TSTM WND GST 63 | Seven Hills, OH | MEASURED 63 MPH GUST RELAYED THROUGH SKYWARN. |
| Jan 19, 6:56 PM EST | TSTM WND DMG | Garfield Heights, OH | VERY LARGE TREE DOWN ACROSS EDGEPARK DRIVE. |
| Jan 19, 6:58 PM EST | TSTM WND DMG | 1 Nne Cleveland Heights, OH | TREE AND WIRES DOWN ON RYDALMOUNT ROAD. |
| Jan 19, 6:58 PM EST | TSTM WND DMG | 1 S Cleveland Heights, OH | TREE DOWN AND BLOCKING THE ROAD AT CLARENDON AND LEE ROADS. |
| Jan 19, 6:58 PM EST | TSTM WND DMG | 1 W South Euclid, OH | TREE DOWN ACROSS ARDMORE. |
| Jan 19, 7:01 PM EST | TSTM WND DMG | 1 Ese Euclid, OH | TREE DOWN ON EUCLID AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:54 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 710 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS51 KCLE 192305
SVRCLE
OHC005-035-043-093-103-153-169-200000-
/O.NEW.KCLE.SV.W.0005.230119T2305Z-230120T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
605 PM EST Thu Jan 19 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in north central Ohio...
Medina County in northeastern Ohio...
Cuyahoga County in northeastern Ohio...
Northern Ashland County in north central Ohio...
Summit County in northeastern Ohio...
Northern Wayne County in northeastern Ohio...
Lorain County in north central Ohio...
* Until 700 PM EST.
* At 605 PM EST, severe thunderstorms were located along a line
extending from 9 miles northwest of Western Vermilion to near
Wellington to near Bellville, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Ashland, Western
Vermilion, Vermilion, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville and Kent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4175 8140 4171 8138 4164 8149 4157 8149
4156 8139 4144 8137 4142 8139 4099 8139
4098 8142 4091 8142 4091 8165 4080 8165
4081 8242 4107 8234 4128 8234 4128 8239
4143 8248 4156 8203 4153 8188 4154 8175
TIME...MOT...LOC 2305Z 251DEG 54KT 4151 8249 4121 8231 4066 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas2 follow-up statements
449
WWUS51 KCLE 192324
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
624 PM EST Thu Jan 19 2023
OHC005-043-169-192332-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-230120T0000Z/
Erie OH-Ashland OH-Wayne OH-
624 PM EST Thu Jan 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR ERIE...NORTHERN ASHLAND AND
NORTHERN WAYNE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
north central and northeastern Ohio.
LAT...LON 4165 8149 4157 8149 4156 8139 4145 8139
4144 8137 4142 8139 4112 8139 4106 8223
4107 8234 4143 8235 4145 8236 4156 8203
4153 8188 4154 8175
TIME...MOT...LOC 2322Z 251DEG 54KT 4158 8220 4128 8202 4073 8214
$$
OHC035-093-103-153-200000-
/O.CON.KCLE.SV.W.0005.000000T0000Z-230120T0000Z/
Medina OH-Cuyahoga OH-Summit OH-Lorain OH-
624 PM EST Thu Jan 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR MEDINA...CUYAHOGA...NORTHERN SUMMIT AND LORAIN COUNTIES...
At 622 PM EST, severe thunderstorms were located along a line
extending from 9 miles north of Lorain to Grafton to 6 miles
northwest of Shreve, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Vermilion, Western
Vermilion, Parma, Lakewood, Cuyahoga Falls, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Kent, Solon and Avon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4165 8149 4157 8149 4156 8139 4145 8139
4144 8137 4142 8139 4112 8139 4106 8223
4107 8234 4143 8235 4145 8236 4156 8203
4153 8188 4154 8175
TIME...MOT...LOC 2322Z 251DEG 54KT 4158 8220 4128 8202 4073 8214
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas959
WWUS51 KCLE 192338
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
638 PM EST Thu Jan 19 2023
OHC035-093-103-153-200000-
/O.CON.KCLE.SV.W.0005.000000T0000Z-230120T0000Z/
Medina OH-Cuyahoga OH-Summit OH-Lorain OH-
638 PM EST Thu Jan 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR NORTHEASTERN MEDINA...CUYAHOGA...NORTHERN SUMMIT AND NORTHEASTERN
LORAIN COUNTIES...
At 637 PM EST, severe thunderstorms were located along a line
extending from 9 miles north of Avon Lake to near Strongsville to
near Wooster, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Akron, Elyria, Medina, Parma, Lakewood, Cuyahoga Falls,
Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville, Kent, Solon, Avon Lake, Hudson, Twinsburg
and Tallmadge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4157 8149 4156 8139 4145 8139 4144 8137
4142 8139 4112 8139 4107 8206 4131 8204
4153 8212 4156 8203 4153 8188 4154 8175
4165 8150
TIME...MOT...LOC 2337Z 251DEG 39KT 4163 8208 4133 8190 4078 8202
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GaruckasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 4:29 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 19, 4:29 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
429 PM EST Thu Jan 19 2023
.SYNOPSIS...
An occluded front extending from low pressure over Michigan
will move east across the area this evening. This area of low
pressure will move across the eastern Great Lakes overnight and
off the East Coast on Friday. High pressure will build in from
the northwest for Saturday with the next area of low pressure
expected to move through the Tennessee and Ohio Valleys on
Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Severe Thunderstorm Watch #26 remains in effect until 7 PM for
portions of northwest and north central Ohio. Stay tuned for a
possible expansion to the lakeshore or farther east depending on
storm evolution and strength. Considerable clearing occurred this
afternoon ahead of an occluded front located along the Indiana/Ohio
state line as of 4 PM. This has allowed temperatures to warm into
the mid and upper 50s with dewpoints in the low to mid 40s. 20Z SPC
mesoanalysis shows only around 100 J/kg of ML CAPE with weak CIN
still in place across NW Ohio. This is also evident off a special
19Z sounding out of ILN which contains a lot of dry air but with
less favorable surface dewpoints in SW Ohio in the mid 30s due
to considerable mixing this afternoon.
Thus far this afternoon, an area of rain has developed upstream in
Indiana with embedded convection. There have been a few reports of
hail up to nickel size and wind gusts of 45-60 mph. Some reports
of wind damage are also starting to come in across southern
Indiana. As we head into the evening, large scale forcing is
expected to become more favorable as a fairly compact upper
level trough continues to pivot northeast into NW Ohio. 700mb
omega fields are maximized from west central Ohio to north
central Ohio in the 21-00Z time frame. Although convection has
not looked impressive yet, a severe weather threat remains given
a very strong wind field moving into the area. An 850mb jet of
nearly 50 knots is going to align from west central Ohio across
southern portions of our forecast area and it will not take
much to get gusts of 50 or even 60 knots down to the surface.
The lack of low level moisture will keep LCL heights a little
higher and reduce the tornado potential. A low end tornado
threat remains with storms exhibiting some rotation but more
concerned that any stronger cells that could bring down pockets
of damaging winds or hail to ping pong ball size. If a linear
feature does not develop, then wind damage may be more isolated
than previously thought but if the line does fill in then
coverage of damage will be higher. Given that it is January the
airmass is favorable for large hail with freezing levels around
5K feet and -20C around 15.5K feet. Mid-level lapse rates also
steepen to 7-8C through the evening as the cold pool aloft wraps
in from the west.
Following the convection this evening, low pressure will move pass
north of Lake Erie and move towards Lake Ontario by morning. Flow
behind the front will remain elevated through the evening with gusts
of 35-45 mph. Cold advection will be sufficient that lingering
precipitation may eventually mix with or change over to snow by
morning. We will stay in a cool northwest flow through Friday
but 850mb temperatures are only forecast to fall to -8 to -11C.
This is not cool enough for pure lake effect and we will also
see gaps in the moisture through 700mb. Scattered light snow
showers are possible area wide with better coverage expected
across the snowbelt and eastern portions of the area. The
forecast does include some light accumulations although these
will probably struggle during the afternoon on Friday with
temperatures in the low to mid 30s. Accumulations will mainly
be focused over the higher terrain with 1-3" in parts of the
Ohio snowbelt and 2-5" in Pennsylvania. Have decided not to
issue any headlines at this time but can not rule out needing
one for inland Erie County if the deeper moisture aligns for
longer than expected.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper level ridge is expected to build east across the area with
a resultant surface high pressure center Saturday. As this high
builds into the area, residual west to east lake effect snow bands
should gradually dissipate as flow shifts around to the southwest
by Saturday afternoon.
The respective ridge and high pressure features should move east of
the area Saturday night and Sunday as upper level low moves
southeast toward the area. This system should force coastal
cyclogenesis to take place over the Carolinas and the low will move
northeast through Sunday night. This should result in moisture
streaming back northwest toward the upper low center from the
coastal low and bring a swath of precipitation to the region late
Saturday night into Sunday and Sunday night.
The air mass associated with this progressive pattern is not
expected to be extremely cold or mild through this period. Actually,
temperatures should be fairly steady in the lower to upper 30s
through each period.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Progressive upper level pattern expected to continue through this
forecast period as a series of fast moving upper level shortwaves
and ridges move east across the Lower 48 states. A brief period of
fair weather returns early Tuesday in response to upper level and
surface ridge. A cold front should move southeast across the area
and become nearly stationary by Wednesday morning. Another round of
of precipitation in the form of rain/snow should move into the area
in association with the front and rapidly deepening surface low
pressure expected to move northeast toward the area in response to
a potent upper level low. The rain/snow mix should transition over
to all snow by Wednesday night and then lake effect by Thursday.
Temperatures during this period relatively stable with highs in the
30s and lows in the 20s.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Skies have cleared across much of the area early this afternoon
with the exception being far NW Ohio and NE Ohio/NW
Pennsylvania. Clearing should reach YNG but may not reach ERI
in the east and only a short window of clearing at TOL. Later
this afternoon we are awaiting the arrival of an occluded front
that will sweep in from Indiana. This front is expected to
contain a line of showers with potentially scattered
thunderstorms. In addition, brief heavy rainfall and strong wind
gusts are possible. If thunderstorms develop, winds may gust in
excess of 50 knots at FDY, MFD, and CAK. If thunderstorms do not
develop, showers alone could bring down winds gusting to 35-40
knots anyways at those terminals and sites farther north. We
expect conditions to deteriorate as the front arrives with IFR
likely. IFR ceilings are likely to persist at most locations
overnight as surface low pressure reaches the eastern Great
Lakes and wrap around moisture remains. Scattered showers may
linger behind the front, mainly across the north and east.
Breezy southwest winds with gusts to 25 knots are possible at
most terminals this afternoon ahead of the cold front. Gusty
west southwest are also expected behind the front and may reach
as high as 25-35 knots for a period of time tonight.
As the airmass cools, can not rule out the chance for rain to
mix with or change over to snow at ERI towards dawn and into
Friday AM. Timing will need to be refined on the change over.
Outlook...Snow showers will allow for periods of non-VFR
through Friday night or Saturday morning, especially in
northeast OH and northwest PA. Non-VFR possible with
precipitation Sunday into Monday.
&&
.MARINE...
An occluded front is expected to move east across the area this
evening and gradient behind the front will tighten up. Winds should
increase to 15 to 25 knots across the lake tonight and small craft
advisory already posted will remain in effect. Otherwise, a gradual
diminish to westerly at 10 knots or less expected to take place
Friday night into Saturday. Otherwise, fairly light and variable
flow is expected on the lake through Sunday. However, as low
pressure moves up the east coast and surface high pressure builds in
from the west, gradient should increase resulting in increasing
winds across the lake from the northwest Monday to the southwest
Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 5 PM EST Friday for LEZ142-143.
Small Craft Advisory from 10 PM this evening to 5 PM EST
Friday for LEZ144-145.
Small Craft Advisory from 10 PM this evening to 10 PM EST
Friday for LEZ146>148.
Small Craft Advisory until 10 PM EST Friday for LEZ149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...KEC
MARINE...LombardyHazardous weather outlook, Jan 19, 4:53 PM EST, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 453 PM EST Thu Jan 19 2023 OHZ006>009-017>019-027>030-036-037-047-202200- Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Ashland-Marion-Morrow-Knox- 453 PM EST Thu Jan 19 2023 ...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a risk for severe thunderstorms across the area this afternoon and evening. The best timing is from 5 to 9 PM. The main hazard will be damaging wind gusts. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-010>014-020>023-031>033-038-089-202200- Lucas-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit- Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. There is a risk for severe thunderstorms across the area this afternoon and evening. The best timing is from 5 to 9 PM. The main hazard will be damaging wind gusts. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-202200- Northern Erie-Southern Erie-Crawford- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow will persist across portions of Northwest Pennsylvania on Friday into Friday night. New snowfall accumulations of 1 to 3 inches are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-202200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 19, 5:25 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 3 SSW FINDLAY 41.01N 83.67W
01/19/2023 M47 MPH HANCOCK OH ASOS
KFDY REPORTED A WIND GUST TO 41 KNOTS.
&&Special weather statement, Jan 19, 5:33 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
533 PM EST Thu Jan 19 2023
OHZ007>011-019-020-029>031-038-047-192315-
Holmes OH-Huron OH-Erie OH-Richland OH-Medina OH-Ottawa OH-Lorain OH-
Sandusky OH-Cuyahoga OH-Wayne OH-Ashland OH-Knox OH-
533 PM EST Thu Jan 19 2023
...Strong thunderstorms will impact portions of eastern Richland,
Huron, Ottawa, Erie, Medina, southwestern Cuyahoga, Ashland,
northeastern Sandusky, Wayne, Lorain, Knox and Holmes Counties
through 615 PM EST...
At 533 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to near Shelby to near Centerburg.
Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Mansfield, Medina, Wooster, Sandusky, Ashland,
Norwalk, Mount Vernon, Vermilion, Western Vermilion, Port Clinton,
Millersburg, Strongsville, Brunswick, Westlake, North Ridgeville,
Avon Lake, Wadsworth and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
north central and northwestern Ohio.
&&
LAT...LON 4027 8251 4084 8254 4145 8299 4147 8283
4148 8284 4149 8282 4146 8271 4151 8275
4146 8300 4150 8304 4151 8303 4154 8272
4151 8274 4138 8250 4151 8198 4108 8170
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 2233Z 256DEG 47KT 4140 8314 4091 8269 4032 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jan 19, 5:44 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG REPUBLIC 41.12N 83.02W
01/19/2023 SENECA OH AMATEUR RADIO
POWER LINES REPORTED DOWN.
&&
RCLocal storm report, Jan 19, 5:58 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
558 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 3 NNE GREEN SPRINGS 41.30N 83.04W
01/19/2023 M51 MPH SANDUSKY OH AWOS
REPORT FROM AWOS KS24.
&&Local storm report, Jan 19, 6:01 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
601 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 SSE WALBRIDGE 41.56N 83.48W
01/19/2023 M53 MPH WOOD OH ASOS
KTDZ WIND GUST OF 46 KNOTS.
&&Local storm report, Jan 19, 6:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 SE FREMONT 41.32N 83.06W
01/19/2023 SANDUSKY OH AMATEUR RADIO
TREE ACROSS ROADWAY AT SR 19 AND E COLE
ROAD.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:41 AM EST | Small Craft Advisory | CLE | 42 hr | |
| Jan 19, 4:11 PM EST | Special Weather Statement | CLE | Hancock | 49 min |
| Jan 19, 4:21 PM EST | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 23 min |
| Jan 19, 4:29 PM EST | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 31 min |
| Jan 19, 5:05 PM EST | Special Weather Statement | CLE | Crawford, Knox, Marion, Morrow, Richland, Seneca and 1 more | 40 min |
| Jan 19, 5:08 PM EST | Special Weather Statement | CLE | Wood | 37 min |
| Jan 19, 5:26 PM EST | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 49 min |
| Jan 19, 5:33 PM EST | Special Weather Statement | CLE | Ashland, Erie, Holmes, Huron, Knox, Lorain and 2 more | 42 min |
| Jan 19, 5:35 PM EST | Special Marine Warning | CLE | 85 min | |
| Jan 19, 5:47 PM EST | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 28 min |
| Jan 19, 6:30 PM EST | Special Weather Statement | CLE | Holmes, Medina, Portage, Stark, Summit, Wayne | 45 min |
| Jan 19, 6:40 PM EST | Special Marine Warning | CLE | 95 min | |
| Jan 19, 6:58 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.